almost compact map; pseudo-open map; almost injective map; discrete family; scattered
We show that all continuous maps of a space $X$ onto second countable spaces are pseudo-open if and only if every discrete family of nonempty $G_\delta $-subsets of $X$ is finite. We also prove under CH that there exists a dense subspace $X$ of the real line $\Bbb R$, such that every continuous map of $X$ is almost injective and $X$ cannot be represented as $K\cup Y$, where $K$ is compact and $Y$ is countable. This partially answers a question of V.V. Tkachuk in [Tk]. We show that for a compact $X$, all continuous maps of $X$ onto second countable spaces are almost injective if and only if it is scattered. We give an example of a non-compact space $Z$ such that every continuous map of $Z$ onto a second countable space is almost injective but $Z$ is not scattered.
[Ku] Kuratowski K.: Evaluation de la classe boreliénne d'un ensemble de points à l'aide des symboles logiques. Fund. Math. 17 (1931), 249-272.
[Mr] Mrówka S.: Some set-theoric constructions in topology
. Fund. Math. 94 (1977), 83-92. MR 0433388
[Ok] Okromeshko N.G.: Properties of quotient mappings and representation as continuous images (in Russian). Candidates Dissertation, Moscow, 1982.
[Pa] Pasynkov B.A.: On open mappings
. Doklady Akad. Nauk SSSR 175 (1967), 292-295; English transl.: Soviet Math. Dokl. 8 (1967). MR 0217773
| Zbl 0155.50203
[Sh] Shapirovsky B.E.: On mappings onto Tychonoff cubes (in Russian)
. Uspekhi Mat. Nauk 35 (1980), 3 122-130. MR 0580628
[Tk] Tkachuk V.V.: Spaces that are projective with respect to classes of mappings
. Trans. Moscow Math. Soc. 50 (1988), 139-156. MR 0912056
| Zbl 0662.54007
[Tk1] Tkachuk V.V.: Remainders over discretes-some applications
. Vestnik Moskov. Univ. Matematika 45 (1990), 4 18-21. MR 1086601
[Tka] Tkačenko M.G.: The Souslin property in free topological groups over compact spaces
. Math. Notes 34 (1983), 790-793. MR 0722229
[Us] Uspenskii V.V.: On spectrum of frequencies of function spaces
. Vestnik Moskov. Univ. Ser. I Mat. Mekh. 37 (1982), 01 31-35. MR 0650600